MAUDE Adverse Event Report: CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.E1: phone (b)(6).
 
Event or Problem Description
As reported, the balloon of the 5mm 4cm power flex pro percutaneous transluminal angioplasty (pta) device ruptured during the procedure.The procedure was completed using another powerflex pro balloon catheter.There was no reported injury to the patient.The device was stored and prepared in accordance with the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The lesion was minimally calcified, and the vessel tortuosity was also minimal.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.Additionally, there were no issues advancing the balloon catheter through the vessel or crossing the lesion.The balloon catheter did not kink during use, and it was removed intact from the patient.It will be returned for further analysis and evaluation.
 
Additional Manufacturer Narrative
As reported, the balloon of the 5mm 4cmpowerflex pro percutaneous transluminal angioplasty (pta) device ruptured during the procedure.The procedure was completed using another powerflex pro balloon catheter.There was no reported injury to the patient.The device was stored and prepared in accordance with the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The lesion was minimally calcified, and the vessel tortuosity was also minimal.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.Additionally, there were no issues advancing the balloon catheter through the vessel or crossing the lesion.The balloon catheter did not kink during use, and it was removed intact from the patient.A non-sterile unit of ¿powerflexpro 5mm4cm 135¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the unit does not present any damages or anomalies.The balloon arrived not inflated.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.However, inflation pressure is not maintained due to a leak in the balloon caused by a rupture on the surface.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.The failure reported by the customer as ¿balloon~burst¿ was confirmed.A ruptured condition was observed on the balloon surface that generated a leak, impeding the ability to maintain the inflation pressure.The exact cause of this condition observed on the balloon could not be conclusive determined during the analysis.Procedural factors and handling process may have contributed to the failure as reported.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably led to the damaged condition found on the received device.It seems the material near the damages was ruptured with a sharp object from the outside of the device resulting in the torn of the balloon.As per the ifu, use only the recommended balloon inflation medium of 50/50 contrast/saline.The catheter should only be used by trained physicians.Balloon inflation should be performed with the guidewire extended beyond the catheter tip.Inflation at high rate may damage the balloon.If at any point during insertion of the catheter resistance is felt, withdraw the entire system.The product analysis does not suggest that the observed damage could be related to the manufacturing process; therefore, no corrective action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of the 5mm 4cmpowerflex pro percutaneous transluminal angioplasty (pta) device ruptured during the procedure.The procedure was completed using another powerflex pro balloon catheter.There was no reported injury to the patient.The device was stored and prepared in accordance with the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.No kinks or damages were noted prior to inserting the product into the patient.The lesion was minimally calcified, and the vessel tortuosity was also minimal.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.Additionally, there were no issues advancing the balloon catheter through the vessel or crossing the lesion.The balloon catheter did not kink during use, and it was removed intact from the patient.It will be returned for further analysis and evaluation.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20819067
Report Number3007635982-2024-00277
Device Sequence Number18374893
Product Code LIT
UDI-Device Identifier20705032059333
UDI-Public(01)20705032059333(17)250430(10)82248563
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue Number4400504X
Device Lot Number82248563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown